Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 51, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 12, 2007, 6:21 AM CDT for Coffey County, Kansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 6:21 AM CDT (11:21 UTC)
- Expired
- Jun 12, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Coffey County, KS
The radar
The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:14 AM CDT | FLASH FLOOD | 6 Sw Lebo, KS | WATER REPORTED RUNNING OVER 22ND ROAD. NO DEPTH GIVEN. |
| Jun 12, 7:34 AM CDT | FLASH FLOOD | 3 Sw Lebo, KS | EMMER ROAD BETWEEN 24TH AND 25TH STREET REPORTED AS IMPASSABLE. |
| Jun 12, 9:10 AM CDT | FLASH FLOOD | 11 E Burlington, KS | REPORT OF 1 FOOT OF WATER FLOWING OVER XERIC ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 121122 FFWTOP KSC031-121415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 621 AM CDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... COFFEY COUNTY IN EAST CENTRAL KANSAS... * UNTIL 915 AM CDT * AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES THAT SOME LOCATIONS IN NORTHWESTERN COFFEY COUNTY HAVE RECEIVED OVER TWO INCHES OF RAINFALL IN THE LAST HOUR. * LOCATIONS IMPACTED INCLUDE... BETO JUNCTION... WAVERLY... LEBO... NEW STRAWN... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 145 AND 156. THIS REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3812 9595 3812 9559 3843 9554 3843 9594 $$
1 follow-up statement
000 WGUS73 KTOP 121224 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 715 AM CDT TUE JUN 12 2007 KSC031-121415- COFFEY- 715 AM CDT TUE JUN 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR COFFEY COUNTY... AT 714 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OCCURRING ALONG 22ND ROAD 6 MILES SOUTHWEST OF LEBO. ALTHOUGH RAINFALL RATES HAVE DECREASED OVER THE AREA...RUNOFF FROM RADAR ESTIMATES OF 2 TO 4 INCHES ACROSS THIS AREA WILL WILL CONTINUE TO PRODUCE FLOODING UNTIL MID MORNING. LOCATIONS IMPACTED INCLUDE... BETO JUNCTION...WAVERLY AND LEBO THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 156. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS FLOWING WATER IN A CAR OR ON FOOT. LAT...LON 3812 9595 3812 9559 3843 9554 3843 9594 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:00 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 12, 3:00 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 AM CDT TUE JUN 12 2007 .DISCUSSION... ANOTHER DAY OF GOOD INSTABILITY WITH A WEAK CAP...BUT LITTLE TO HANG YOUR HAT ON FOR A FOCUSING MECHANISM TO TRIGGER STORMS. 305K PRESSURE SURFACE SUGGESTS ENOUGH ISENTROPIC LIFT MAY YET START SHOWERS EARLY THIS MORNING...AND ARE STARTING TO SEE SOME LIGHT RETURNS ACROSS THE SOUTHWEST HALF OF THE CWA ON HIGHER RADAR SLICES. AXIS OF HIGHER MOISTURE AND INSTABILITY PROGGED TO MOVE INTO OUR AREA FOR THE AFTERNOON...AND SO WILL KEEP A LOW CHANCE ACROSS THE AREA FOR TODAY. UPPER FLOW REMAINS WEAK AND WITH PW AROUND 1.5 INCHES STILL COULD SEE LOCALLY HEAVY RAIN FROM SHOWERS/STORMS THAT FORM. 850MB FLOW GOES SOUTH OVERNIGHT AND INCREASES A BIT...HOWEVER UPPER TROF NOSING INTO THE RIDGE FROM THE SE PUSHES ISENTROPIC SURFACES PARALLEL TO THE FLOW...SO DONT ANTICIPATE AS MUCH CONTRIBUTION FROM SUCH. HOWEVER RIPPLES IN INCREASING SOUTHERLY FLOW DIFFICULT TO DISCERN...AND WITH BROAD LIFT FROM UPPER TROF INCREASING OVERNIGHT WILL CARRY INCREASED CHANCE POPS. STILL APPEARS AS WED AFTERNOON AND THURS AM ARE BEST CHANCES FOR PRECIP AND LOCALLY HEAVY RAINFALL. UPPER TROF SHIFTS INTO WESTERN KS AND INTERACTS WITH MOISTURE AXIS/FRONT OVER CENTRAL KANSAS AND DRAWS SHOWERS AND STORMS...AND AN INCREASE IN SHEAR...OVER EASTERN KS. COULD SEE SOME ISOLATED SEVERE...HOWEVER HEAVY RAINFALL REMAINS PRIMARY CONCERN. STILL COULD SEE A SLOW DOWN WITH STRONG LOW SLOWING THE EASTWARD PROGRESS OF THE TROF...SO WENT CLOSE TO GUIDANCE IN QPF FOR NOW BUT WILL NEED FINE TUNING AS EVENT DRAWS CLOSER. AT THIS TIME NORTH CENTRAL COUNTIES MORE LIKELY TO BE AFFECTED BY HEAVY RAINFALL AND IS REFLECTED IN QPF GRIDS WITH BROAD AREA OF HIGHER AMOUNTS GENERALLY ALONG AND WEST OF MANHATTAN. GFS STILL WANTS TO STALL OUT UPPER LOW OVER OKLAHOMA FOR FRIDAY AND SATURDAY...AND INHERITED GRIDS WITH SLIGHTLY HIGHER POPS AND COOLER TEMPS SOUTHWARD REFLECT THIS WELL. MADE NO CHANGES BEYOND THURSDAY. 67 && .AVIATION... MODEL GUIDANCE SHOWING ISENTROPIC LIFT DEVELOPING ALONG AND NORTH OF 850 FRONT LIFTING NORTHWARD. ELEVATED SHOWERS NOW STARTING TO DEVELOP AND POCKETS OF STRATUS ALSO DEVELOPING AS WELL. ALL OF THIS SEEMS TO BE ON TARGET FOR CONTINUED DEVELOPMENT OF LOWER CEILINGS IN THE 800-1500FT RANGE THROUGH SUNRISE WITH ISOLATED CONVECTION. DO NOT EXPECT VSBYS IN FOG TO BE ANY LOWER THAN MVFR FOR NOW. CONVECTION MAY DECREASE BRIEFLY LATER THIS MORNING WITH CEILINGS SLOWLY LIFTING ABOVE 3KFT IN THE AFTERNOON WITH REDEVELOPMENT OF CONVECTION INTO THE AFTERNOON AND EARLY EVENING WITH HIGHER CAPES AND INSTABILITY. COVERAGE ON THE ACTIVITY EARLY THIS MORNING IS TOUGH SO WILL CARRY VCNTY UNTIL A BETTER CONVECTIVE TREND FOR TEMPO IS EXPECTED AND KEEP A PROB30 INTO THE AFTERNOON WITH VFR CONDITIONS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 12, 5:31 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 531 AM CDT TUE JUN 12 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-131045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 531 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TODAY. SOME OF THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THROUGH SATURDAY...WITH THE BETTER CHANCE FOR STORMS WEDNESDAY AND THURSDAY. THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...AND SEVERE WEATHER CAN NOT BE RULED OUT FOR WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.